MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the lot number was not provided, the automated manufacturing execution system (mes) has controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event states "vessel perforation, which was allegedly not related to trevo, occurred during procedure.There were no other patient injury such as vessel dissection or device malfunction during procedure.Ct follow-up 16.5 hours after the procedure on oct 15th revealed ich(hi-1)." the reported 'patient vessel perforation' and 'patient intracranial hemorrhage' are known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description
During thrombectomy procedure, the subject retriever along with other devices were used to remove the clot from left m2 lesion.Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 0, national institute of health stroke scale (nihss) of 13 and mrs (modified rankin score) of 0.Aspects before procedure was 10.The tici was improved to 2b after the first pass.However, the vessel perforation occurred during the procedure which was allegedly not related to the subject retriever.There was no other patient injury such as vessel dissection or device malfunction during procedure.24 hours post procedure computer tomography (ct) confirmed the intracranial hemorrhage (ich).7 days post procedure, the nihss of 17 and the mrs score became worse to 4.The mrs score of 4 was reconfirmed post 50 days procedure.The physician stated that patient's m2 infarction was "cardio embolism" according to toast classification.No other information was provided.

Brand Name
TREVO XP PROVUE 3MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11078401
Report Number3012931345-2020-00228
Device Sequence Number3310826
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public00815742001839
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90183
Device Catalogue Number90183
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2020
Initial Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Other;
Patient Age87 YR